MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0220BLK
Medical Device Problem Codes Stretched (1601); Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference: # (b)(4).An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f250300724 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "when resheathing the 2x20 coil in the headway duo 156cm microcatheter in the mma, the coil stretched and then broke off the delivery wire.The coil was not able to be recaptured and was left in the eca where it broke off.Fortunately, no patient harm.The same microcatheter was used to deliver coils for the remainder of the case." update 23jun2025 - additional information received from the issuer: " is it known approximately where the actual "break" along the coil took place (did it occur at the detachment zone, did the implant coil wind break, etc.)? the actual coil implant stretched midway through and then broke at the detachment zone.Where it is mentioned "when resheathing the 2x20 coil in the headway duo 156cm microcatheter in the mma", does this mean the implant was deployed from the mc and the physician was attempting to retract back into the microcatheter? the microcatheter was kicking back as he was trying to deploy the coil, so there was some resheathing of the coil inside the microcatheter to reposition.Based on the anatomical location of the procedure, what level of vessel tortuosity would you consider was encountered by the coil system? there was an average level of tortuosity.Since the implant coil was unable to be recaptured, did the physician need to perform any additional intervention to correct this incident? no fortunately the coil landed in a place that was safe to leave in the patient.No patient harm caused by the coil being left where it broke off." incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key22546351
Report Number3014162263-2025-00051
Device Sequence Number15203879
Product Code HCG
UDI-Device Identifier00840303711858
UDI-Public(01)00840303711858(11)250321(17)300321(10)F250300724
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0220BLK
Device Lot NumberF250300724
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Initial Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown